| Catalog Number |
305209 |
| Medical Device Problem Code |
Disconnection (1171)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/04/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Event or Problem Description
It was reported that the bd oral syringe had difficulty in connecting to mating component.The following information was provided by the initial reporter:" wife is a pediatric nurse at helen devos and in passing mentioned substituting baxter oral syringes for bd oral syringes.In doing so she advised the staff feel the quality of the bd syringes is not adequate for use in various functions.The staff has been instructed not to use the bd syringes for various activities like pushing oral medication or feeding via tubes as they slip off the tubes.The graduations on the outside of the syringe also wipe off easily while the baxter cannot even be scratched off.This means the hcp's do not have an accurate measurement of the liquid in the syringe.Hcp's cannot use bd syringes for a variety of activities." item#305209.
Additional Manufacturer Narrative
One photo of a 10ml amber oral syringe was received and evaluated.The image shows one loose syringe with the light print on the letters "al" of "oral" and the "s" of "use" on the scale markings.The reported defect cannot be determined from the photo provided.The reported defect was not identified in the photos received, so a root cause could not be established.A device history record review could not be completed as the lot number was unknown.
Event or Problem Description
Material #: 305209, batch#: unknown.It was reported by customer that wife is a pediatric nurse at helen devos and in passing mentioned substituting baxter oral syringes for bd oral syringes.In doing so she advised the staff feel the quality of the bd syringes is not adequate for use in various functions.The staff has been instructed not to use the bd syringes for various activities like pushing oral medication or feeding via tubes as they slip off the tubes.The graduations on the outside of the syringe also wipe off easily while the baxter cannot even be scratched off.This means the hcp's do not have an accurate measurement of the liquid in the syringe.Hcps cannot use bd syringes for a variety of activities.Item#305209.Verbatim: rcc received a complaint via email.Email(s) attached.Wife is a pediatric nurse at helen devos and in passing mentioned substituting baxter oral syringes for bd oral syringes.In doing so she advised the staff feel the quality of the bd syringes is not adequate for use in various functions.The staff has been instructed not to use the bd syringes for various activities like pushing oral medication or feeding via tubes as they slip off the tubes.The graduations on the outside of the syringe also wipe off easily while the baxter cannot even be scratched off.This means the hcp's do not have an accurate measurement of the liquid in the syringe.Hcp's cannot use bd syringes for a variety of activities item#305209.